MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD® CADD® ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD® CADD® ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7036-012
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that this infusion administration set would not prime and the line was full of air.The medication had to be hung and delivered via gravity as the patient had no extra tubing.This increased the medication administration time almost an hour.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
One cadd administration sets was returned for analysis.The sample was visually inspected at 12" to 24" under normal conditions of illumination.Excess solvent was found inside the union between the inlet filter and the tube 12".Due to the fact there was no lots for p/n 21-7336-01 programed to be manufactured in the near future, per previous complaints a review of the manufacturing process for p/n 21-7394-24 l/n 3730632 was conducted by quality engineer on 07-nov-2018, in order to verify that there are no situations or practices that could create the event as described in "complaint description" section.Production personnel performs 100% visual inspection to verify that the tubing does not display any excessive solvent and wipes the excessive solvent from inside diameter of tube to prevent occlusions or hourglasses.Tubes are not occluded.Tubes are not kinked or coiled too tightly.Tubes shall not have flat spots, or other damage.The most probable root causes are the operator applied an excessive amount of solvent in the bonding in the inlet side of the filter or the production personnel did not detect excess solvent on the 100% visual inspection.To address the possible causes that are within shm's responsibility the following action was taken per previous complaints: cr-10004961 was open on 11-oct-2017 per kaizen event, to implement the replacement of current solvent pots by solvent dispensers.The project is currently in change request review phase.Quality alert qalert-18281 was placed where the production personnel perform the bonding operation on 20-sep-2018, to aware the production personnel are performed correctly the operation.Production personnel was notified by quality engineer on 21-dec-2018 as awareness of the defect reported by the customer.

Brand Name
CADD® CADD® ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8112485
Report Number3012307300-2018-08515
Device Sequence Number11185761
Product Code FPA
UDI-Device Identifier10610586020186
UDI-Public10610586020186
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K933390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2020
Device Catalogue Number21-7036-012
Device Lot Number45X084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1